Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 218, NWS Norman, OK

April 30, 2012Greer County, Harmon County, Jackson County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Apr 30, 2012, 9:13 PM CDT for Greer County, Harmon County, Jackson County, Oklahoma. It was in force for 62 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 30, 2012, 9:13 PM CDT (02:13 UTC)
Expired
Apr 30, 2012, 10:15 PM CDT
In force
62 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Greer County, OK, Harmon County, OK, Jackson County, OK

The radar

The Altus AFB radar (KFDR), 93 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 9:35 PM CDTHAIL 1.755 Ssw Vinson, OK
Apr 30, 9:45 PM CDTHAIL 1.755 Ssw Vinson, OK
Apr 30, 9:58 PM CDTHAIL 1Hollis, OK
Apr 30, 10:10 PM CDTTSTM WND GST 763 W Gould, OK
Apr 30, 10:10 PM CDTTSTM WND GST 763 W Gould, OK
Apr 30, 10:10 PM CDTHAIL 1.53 E Hollis, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 5:42 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2953 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

952 
WUUS54 KOUN 010213
SVROUN

OKC055-057-065-010315-
/O.NEW.KOUN.SV.W.0218.120501T0213Z-120501T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
913 PM CDT MON APR 30 2012

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREER COUNTY IN  OKLAHOMA...
  HARMON COUNTY IN  OKLAHOMA...
  EXTREME NORTHWESTERN JACKSON COUNTY IN  OKLAHOMA...

* UNTIL 1015 PM CDT

* AT 908 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP 
  TO TWO INCHES IN DIAMETER AND DAMAGING WINDS IN EXCESS OF 65 MPH. 
  THIS STORM WAS LOCATED NEAR DODSON...MOVING EAST AT 20 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  HOLLIS...DUKE...GOULD...VINSON...MADGE...MCKNIGHT AND MCQUEEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO WARNING.  GET 
TO A STORM SHELTER OR STURDY BUILDING IF A TORNADO APPROACHES.

&&

LAT...LON 3493 10001 3499 9955 3459 9954 3465 10000
TIME...MOT...LOC 0208Z 269DEG 17KT 3479 10002 

$$

MAXWELL
2 follow-up statements
417 
WWUS54 KOUN 010242
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
942 PM CDT MON APR 30 2012

OKC055-057-065-010315-
/O.CON.KOUN.SV.W.0218.000000T0000Z-120501T0315Z/
HARMON OK-GREER OK-JACKSON OK-
942 PM CDT MON APR 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM 
CDT FOR HARMON...GREER AND EXTREME NORTHWESTERN JACKSON COUNTIES...

AT 940 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP 
TO BASEBALL SIZE AND DAMAGING WINDS IN EXCESS OF 65 MPH. THIS 
STORM WAS LOCATED NEAR VINSON...MOVING EAST AT 20 MPH. ANOTHER 
SEVERE STORM WAS LOCATED WEST OF DODSON TEXAS AND WILL BE MOVING 
EAST INTO THE AREA.


LOCATIONS IMPACTED INCLUDE...
HOLLIS...DUKE...GOULD...VINSON...MADGE...MCKNIGHT AND MCQUEEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO WARNING.  GET 
TO A STORM SHELTER OR STURDY BUILDING IF A TORNADO APPROACHES.

MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3493 10001 3499 9955 3459 9954 3465 10000
TIME...MOT...LOC 0240Z 274DEG 17KT 3484 9986 

$$

MAXWELL
958 
WWUS54 KOUN 010255
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
955 PM CDT MON APR 30 2012

OKC055-057-065-010315-
/O.CON.KOUN.SV.W.0218.000000T0000Z-120501T0315Z/
HARMON OK-GREER OK-JACKSON OK-
955 PM CDT MON APR 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM 
CDT FOR HARMON...GREER AND EXTREME NORTHWESTERN JACKSON COUNTIES...

AT 950 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP 
TO BASEBALL SIZE AND DAMAGING WINDS IN EXCESS OF 65 MPH. THIS 
STORM WAS LOCATED 5 MILES NORTHWEST OF HOLLIS...MOVING EAST AT 30 
MPH. ANOTHER SEVERE STORM WAS LOCATED NEAR VINSON.

LOCATIONS IMPACTED INCLUDE...
HOLLIS...DUKE...GOULD...VINSON...MADGE...MCKNIGHT AND MCQUEEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO WARNING.  GET 
TO A STORM SHELTER OR STURDY BUILDING IF A TORNADO APPROACHES.

&&

LAT...LON 3493 10001 3499 9955 3459 9954 3465 10000
TIME...MOT...LOC 0250Z 275DEG 26KT 3472 9995 

$$

MAXWELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 6:56 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Apr 30, 6:56 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
656 PM CDT MON APR 30 2012

.AVIATION...
0Z TAFS... SCATTERED SHOWERS/STORMS WILL MOVE ACROSS THE AREA
TONIGHT INTO TUESDAY MORNING. THE MOST LIKELY LOCATIONS TO
RECEIVE STORMS WILL BE ACROSS NORTHERN OK. STRONG VARIABLE WINDS
WILL BE POSSIBLE NEAR ANY THUNDERSTORMS. MVFR CEILINGS WILL BE
LIKELY AT MOST SITES TONIGHT WITH CEILINGS GRADUALLY LIFT TUESDAY.

&&

.PREV DISCUSSION... /ISSUED 351 PM CDT MON APR 30 2012/

DISCUSSION...
DEWPOINTS IN THE MID TO UPPER 60S AND TEMPS IN THE LOW 80S THIS
AFTERNOON ARE RESULTING IN AT LEAST MODERATE INSTABILITY ACROSS
MOST OF THE FA. SOME ONGOING MOIST CONVECTION IS DRIFTING
NORTHEASTWARD ACROSS SOUTHEASTERN OKLAHOMA AT THE MOMENT...AND
ADDITIONAL DEVELOPMENT CAN BE EXPECTED LATER THIS EVENING ACROSS
NORTHERN...WESTERN...AND SOUTHWESTERN OKLAHOMA...AND WESTERN NORTH
TEXAS. IT IS DIFFICULT TO DETERMINE THE EXACT SCENARIO FOR THIS
EVENING...BUT IT DOES APPEAR A COUPLE OF LOCATIONS WILL BE FAVORED
THIS EVENING. THE FIRST MAY BE ACROSS NORTHERN OKLAHOMA AS A
SHORTWAVE TROUGH TRAVERSES THE AREA. THE SECOND MAY BE ACROSS
SOUTHWESTERN OK AND WESTERN NORTH TEXAS IF STORMS CAN MANAGE TO
1..DEVELOP ALONG A DIFFUSE OUTFLOW BOUNDARY OR 2...MOVE INTO THE
REGION FROM THE WEST AS THEY DEVELOP ALONG THE DRYLINE. EITHER
WAY...A HAIL THREAT WILL DEFINITELY BE PRESENT THROUGH THE EVENING
HOURS WITH THE AFOREMENTIONED INSTABILITY PRESENT AND EFFECTIVE
BULK SHEAR > 45 KT. IN ADDITION...FLASH FLOODING WILL ALSO BE A
CONCERN WITH PWAT VALUES EXCEEDING 1 INCH. THIS WILL ESPECIALLY BE
TRUE ACROSS NORTHERN OKLAHOMA WHERE SOME LOCATIONS HAVE ALREADY
RECEIVED OVER 8 INCHES OF RAIN FROM YESTERDAY/S ACTIVITY. THE
FLOOD WATCH WILL CONTINUE THROUGH THE OVERNIGHT HOURS FOR NORTHERN
OK.

RAIN CHANCES WILL END FROM WEST TO EAST EARLY TOMORROW MORNING.
SLIGHTLY WEAKER WSW MID LEVEL FLOW WILL CONTINUE OVERHEAD
TOMORROW...BUT THERE WILL BE VERY LITTLE TO NO MID LEVEL SUPPORT
WITHIN THIS FLOW. HOWEVER...WE DID INCLUDE AN ISOLATED MENTION OF
THUNDER ALONG THE DRYLINE TOMORROW AFT/EVE ACROSS FAR WESTERN OK
AND WESTERN NORTH TX. WEDNESDAY WILL ALSO BE SIMILAR TO TUESDAY
WITH PERHAPS A WEAK MID LEVEL SHORTWAVE TROUGH MOVING OVER THE
PANHANDLE REGION SO WE WILL ALSO INCLUDE ISO THUNDER ACROSS A
SIMILAR REGION. A WARM UP IS STILL ANTICIPATED THROUGH THE REST
OF THE WORK WEEK...WITH VERY LITTLE TO NO RAIN CHANCES FOR MOST
LOCATIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  67  83  67  84 /  50  10  10  10
HOBART OK         65  85  65  89 /  50  10  10  20
WICHITA FALLS TX  67  86  67  88 /  50  10  10  20
GAGE OK           62  90  63  92 /  40  20  20  20
PONCA CITY OK     64  81  68  81 /  60  20  10  10
DURANT OK         66  82  66  84 /  30  20  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR OKZ005>008-010>013.

TX...NONE.
&&

02/25/25
Hazardous weather outlook, Apr 30, 11:55 AM CDT, 9 hours 18 minutes before
HWOOUN

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT MON APR 30 2012

OKZ004>048-050>052-TXZ083>090-011100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT MON APR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA INCLUDES ALL OF CENTRAL... WESTERN AND SOUTHEAST
OKLAHOMA AND WESTERN NORTH TEXAS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM EARLY
THIS AFTERNOON TO AROUND MIDNIGHT.

IMPACTS...
VERY LARGE HAIL... LARGER THAN BASEBALLS...DAMAGING WINDS GREATER
THAN 65 MPH... AND ISOLATED TORNADOES.

HEAVY RAIN AND LOCALIZED FLOODING WILL ALSO BE A CONCERN...
ESPECIALLY OVER THE NORTHERN THIRD TO HALF OF OKLAHOMA.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON
AND EVENING.

DISCUSSION...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALONG
AND NEAR A RESIDUAL LOW LEVEL BOUNDARY ACROSS SOUTHERN OKLAHOMA AND
WESTERN NORTH TEXAS THIS AFTERNOON. AS INSTABILITY INCREASES DURING THE
AFTERNOON HOURS... THERE IS A RISK FOR A FEW STRONG TO SEVERE STORMS
TO DEVELOP ALONG THIS BOUNDARY.

OTHER STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP BY
MID-AFTERNOON ALONG AND TO THE EAST OF A DRYLINE THAT WILL BE LOCATED
ACROSS THE CENTRAL PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. THIS
WILL OCCUR AS A DISTURBANCE IN THE MID-LEVELS OF THE ATMOSPHERE MOVES
OUT OF THE ROCKIES INTO THE PLAINS. THESE STORMS WILL THEN DRIFT EAST
TOWARD WESTERN SECTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS BY
LATE THIS AFTERNOON AND THIS EVENING. DURING THE EVENING HOURS THESE STORMS
WILL POSE A THREAT OF VERY LARGE HAIL... DAMAGING WIND GUSTS AS WELL AS
ISOLATED TORNADOES. THROUGH THE EVENING... THE STORMS ARE EXPECTED TO
CONTINUE TO MOVE EAST TOWARD CENTRAL SECTIONS OF OKLAHOMA WITH A
CONTINUING RISK OF HAIL LARGER THE GOLF BALLS AND DAMAGING THUNDERSTORM
WINDS... AS WELL AS VERY HEAVY RAIN.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY MAY 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.

OTHER HAZARDOUS WEATHER...
THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD LEAD
TO FLASH FLOODING... ESPECIALLY ACROSS NORTHERN OKLAHOMA WHERE
SIGNIFICANT RAINFALL OCCURRED ON SUNDAY AND EARLY MONDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS MAY LINGER AFTER SUNRISE ON TUESDAY MORNING ACROSS
NORTH CENTRAL OKLAHOMA... ALTHOUGH SEVERE WEATHER IS NOT EXPECTED.
OTHERWISE... THUNDERSTORM CHANCES REMAIN VERY LOW THROUGH SUNDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM TUESDAY.

In the hours before

Special weather statement, Apr 30, 5:27 PM CDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
527 PM CDT MON APR 30 2012

OKZ004-302300-
HARPER OK-
527 PM CDT MON APR 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARPER COUNTY
UNTIL 600 PM CDT...

AT 526 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES
SOUTHEAST OF ENGLEWOOD...MOVING NORTH AT 45 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS... WIND GUSTS TO 50 MPH...

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
HARPER COUNTY.

LAT...LON 3699 9969 3686 9974 3680 9978 3684 10000
      3699 10001 3700 9999 3701 9974
TIME...MOT...LOC 2226Z 199DEG 38KT 3694 9989
Special weather statement, Apr 30, 6:08 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENTNATIONAL WEATHER SERVICE NORMAN OK608 PM
CDT MON APR 30 2012

OKZ004-005-010-302345-
HARPER OK-WOODWARD OK-WOODS OK-
608 PM CDT MON APR 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR HARPER...NORTHEASTERN WOODWARD
AND WOODS COUNTIES UNTIL 645 PM CDT...

AT 603 PM CDT...THUNDERSTORMS WERE DEVELOPING ALONG A LINE EXTENDING
FROM 6 MILES NORTH OF FORT SUPPLY TO 12 MILES SOUTHEAST OF
WAYNOKA...MOVING NORTHEAST AT 45 MPH.  STORM INTENSITY IS EXPECTED
TO INCREASE AND A FEW OF THESE STORMS MAY BECOME SEVERE BY 630 PM.

LOCATIONS IMPACTED
INCLUDE...ALVA...BUFFALO...WAYNOKA...FREEDOM...CAPRON...AVARD...SELMA
N...CAMP HOUSTON AND HOPETON.

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3699 9855 3646 9862 3666 9966 3700 9962
      3701 9903
TIME...MOT...LOC 2303Z 222DEG 38KT 3666 9955 3649 9868
Special weather statement, Apr 30, 6:58 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
658 PM CDT MON APR 30 2012

OKZ006-007-010030-
GRANT OK-ALFALFA OK-
658 PM CDT MON APR 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GRANT AND ALFALFA
COUNTIES UNTIL 730 PM CDT...

AT 655 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CARMEN...
MOVING NORTHEAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...

LOCATIONS IMPACTED INCLUDE...
CHEROKEE...HELENA...CARMEN...GOLTRY...JET...BURLINGTON...BYRON...
AMORITA...LAMBERT...DRIFTWOOD...INGERSOLL AND GREAT SALT PLAINS
LAKE.

LAT...LON 3651 9811 3659 9852 3700 9854 3700 9809
TIME...MOT...LOC 2355Z 211DEG 28KT 3658 9839
Special weather statement, Apr 30, 7:54 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
754 PM CDT MON APR 30 2012

OKZ021-033-034-010130-
HARMON OK-GREER OK-BECKHAM OK-
754 PM CDT MON APR 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR HARMON...GREER AND
SOUTHWESTERN BECKHAM COUNTIES UNTIL 830 PM CDT...

AT 753 PM CDT...THE LEADING EDGE OF A SEVERE THUNDERSTORM WAS
LOCATED NEAR WELLINGTON... MOVING EAST AT 25 MPH. THIS STORM WILL
MOVE INTO OKLAHOMA BETWEEN 715 AND 725 PM. THIS STORM WILL PRODUCE
VERY LARGE HAIL POSSIBLY GREATER THAN BASEBALLS IF IT MAINTAINS ITS
INTENSITY.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF BASEBALLS...
WIND GUSTS TO 65 MPH...

LOCATIONS IMPACTED INCLUDE...
VINSON...MADGE AND MCKNIGHT.

MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A
WARNING IS ISSUED OR IF STORMS THREATEN YOU.

LAT...LON 3511 10000 3511 9961 3476 9961 3474 9999
TIME...MOT...LOC 0053Z 267DEG 22KT 3488 10020

MAXWELL
Local storm report, Apr 30, 8:07 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
807 PM CDT MON APR 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             12 W ALVA               36.80N 98.88W
04/30/2012  E1.75 INCH       WOODS              OK   PUBLIC

&&

FM
Special weather statement, Apr 30, 8:17 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
817 PM CDT MON APR 30 2012

OKZ021-022-034-035-010145-
GREER OK-KIOWA OK-WASHITA OK-BECKHAM OK-
817 PM CDT MON APR 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR GREER...NORTHWESTERN KIOWA...
WASHITA AND SOUTHEASTERN BECKHAM COUNTIES UNTIL 845 PM CDT...

AT 816 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SENTINEL...
MOVING NORTHEAST AT 35 MPH. ANOTHER STRONG STORM WAS LOCATED 5 MILES
WEST OF WILLOW.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
HOBART...CORDELL...GRANITE...BURNS FLAT...SENTINEL...DILL CITY...
LONE WOLF...BESSIE...ROCKY...WILLOW...RETROP...CLOUD CHIEF AND
BRINKMAN.

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3547 9898 3547 9894 3515 9863 3488 9963
      3510 9964
TIME...MOT...LOC 0116Z 230DEG 29KT 3516 9918

MAXWELL

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:14 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant46 min
Apr 30, 7:26 PM CDTTornado WarningOUNAlfalfa34 min
Apr 30, 7:32 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods58 min
Apr 30, 7:54 PM CDTSpecial Weather StatementOUNHarmon36 min
Apr 30, 7:58 PM CDTTornado WarningOUNAlfalfa, Grant47 min
Apr 30, 8:09 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Harmon66 min
Apr 30, 8:17 PM CDTSpecial Weather StatementOUNGreer, Washita28 min
Apr 30, 8:23 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Kiowa, Washita67 min
Apr 30, 8:27 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods63 min
Apr 30, 8:39 PM CDTTornado WarningOUNGrant51 min
Apr 30, 9:08 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant52 min
Apr 30, 9:10 PM CDTTornado WarningOUNKiowa, Washita16 min
Apr 30, 9:28 PM CDTTornado WarningOUNGrant, Kay32 min
Apr 30, 9:32 PM CDTSpecial Weather StatementOUNKiowa43 min
Apr 30, 9:39 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Greer, Jackson, Kiowa, Washita51 min
Apr 30, 9:40 PM CDTTornado WarningOUNGrant35 min
Apr 30, 9:57 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Noble48 min
Apr 30, 9:58 PM CDTTornado WarningOUNGrant, Kay47 min
Apr 30, 10:04 PM CDTFlash Flood WarningOUNGrant, Kay4 hr
Apr 30, 10:05 PM CDTAreal Flood AdvisoryOUNGreer, Harmon, Jackson4 hr
Apr 30, 10:15 PM CDTSevere Thunderstorm WarningOUNGreer, Harmon, Jackson, Kiowa60 min
Apr 30, 10:18 PM CDTTornado WarningOUNKay27 min
Apr 30, 10:20 PM CDTTornado WarningOUNGreer, Harmon, Jackson14 min
Apr 30, 10:33 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Cotton, Grady, Kiowa, Stephens and 2 more57 min
Apr 30, 10:36 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Noble54 min
Apr 30, 10:54 PM CDTSpecial Weather StatementOUNBlaine, Canadian, Custer, Dewey, Kingfisher51 min
Apr 30, 11:11 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Greer, Harmon, Jackson, Kiowa and 1 more53 min
Apr 30, 11:25 PM CDTSpecial Weather StatementOUNLincoln35 min
Apr 30, 11:28 PM CDTSevere Thunderstorm WarningOUNGarfield, Kay, Noble51 min
Apr 30, 11:30 PM CDTSpecial Weather StatementOUNComanche, Grady, McClain, Stephens60 min
Apr 30, 11:32 PM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, McClain, Oklahoma43 min
Apr 30, 11:57 PM CDTSevere Thunderstorm WarningOUNCleveland, Lincoln, Oklahoma, Pottawatomie48 min
May 1, 12:12 AM CDTSevere Thunderstorm WarningOUNCleveland, Pottawatomie, Seminole34 min
May 1, 12:25 AM CDTSpecial Weather StatementOUNDewey35 min
May 1, 12:30 AM CDTSpecial Weather StatementOUNGarvin, McClain, Murray, Pontotoc30 min
May 1, 12:51 AM CDTSpecial Weather StatementOUNPottawatomie, Seminole39 min
May 1, 12:57 AM CDTSpecial Weather StatementOUNGarvin, Murray, Pontotoc33 min
May 1, 1:29 AM CDTSpecial Weather StatementOUNCoal, Hughes, Johnston, Pontotoc, Seminole46 min
May 1, 2:11 AM CDTSpecial Weather StatementOUNCoal49 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.